66854members
352777posts
cancel
Showing results forΒ 
Search instead forΒ 
Did you mean:Β 

Reluctant to take Tamoxifen

9 REPLIES 9
Highlighted
Member

Re: Reluctant to take Tamoxifen

Hi Nettie 

 

How are things for you? Have you started your Tamoxifen yet. This is day 6 for me. A few aches and pains but I'm hoping it will pass, if not I might ask the GP for a different brand but it might be better the devil you know. I still don't think I have had enough time to decide yet. Hope you are well and the cellulitis has passed for you x 

Highlighted
Member

Re: Reluctant to take Tamoxifen

Hi Joji 

 

I feel exactly the same but there's no choice. Needs must. I've just taken one tonight. This is day 3 for me xx

Highlighted
Member

Re: Reluctant to take Tamoxifen

I could have written your words just a few days ago, I felt exactly the same. But I bit the bullet 4 days ago and started it. I don't feel happy about it and hate that I don't really have much of a choice but I do feel better for having taken the plunge, if that makes any sense. At least it's not hanging over my head any more. 

Highlighted
Member

Re: Reluctant to take Tamoxifen

Hi NettieC

 

I'm sorry to hear you've had a rough time after/during rads. I haven't started yet. I had a conversation yesterday with my oncologist about Tamoxifen we talked about alternatives and she said the alternative was monthly injections to the stomach which aren't good for you over a long period of time so there's nothing else to do but to take it.

 

I know it's difficult to think positive when you are having or have had a bad time but if you were affected by rads then taking Tamoxifen might be the easiest bit of this treatment for you. You have to look forwards now, you have come this far, and have coped with everything difficult that's been thrown your way so onwards and upwards. Please let me know how you get on x

Highlighted
Member

Re: Reluctant to take Tamoxifen

Really ashamed to say i still haven't started it. Have been feeling really exhausted and quite low after finishing radiotherapy and have just started to feel more human this week. Ended up with Cellulitis on my chest and it was so painful, antibiotics helped and it is now almost gone as has the discoloration etc. The thought of starting something else again which i know wont be without effects just makes me feel weary. I understand the need and the benefits of Tamoxifen but i have read so much around variations in Brands, side effects etc I think i have lost my confidence in it.

I guess this is one for the oncologist really as i'm really conflicted about taking it and then end up staring at the box and doing nothing!
Sorry, that probably want the most helpful reply but it is honestly how i am feeling!! xx

Highlighted
Member

Re: Reluctant to take Tamoxifen

Hi

 

I feel the same. I have the prescription but have yet to give it in to the pharmacy. I know I have to. I think I will start this weekend. How have you been on it so far? I know it's only been a few days for you X

Highlighted
Member

Re: Reluctant to take Tamoxifen

Thank you so much for your reply, I think I do just have to take the plunge! I agree totally that the benefits outweigh the risks in terms of protection. I guess I just fear menopause symptoms and not being able to take anything to alleviate them! I think it's time to just bite the bullet and get on with it! Once again thank you, your words have helped alot xx

Highlighted
Member

Re: Reluctant to take Tamoxifen

Hello Nettie

 

Completely understand your fears and am in similar situation, ER + and PR + tumour, lumpectomy, chemo and rads at 39 😩. Luckily my children are grown up and my family is complete.

 

I started Tamixofen on Dec 2nd, so 7 weeks ago and I can homestly say I have no new symptoms (chemo has caused joint pain and blasted my ovaries so have night sweats). I was incredibly concerned about potential sife effects but so far Im happy to be able to take a pill daily which will help protect me against breast cancer.

 

Talk to your onco team

 

Good luck

 

Helly xx

Highlighted
Member

Re: Reluctant to take Tamoxifen

Hi NettieC

I understand exactly how you feel - that was me about 2.5 years ago! You are not at all silly to worry about the potential side effects - if you read the leaflet or google who would want to take Tamoxifen. But everyone is different when it comes to side effects. If you read the various threads you will find a lot more negative stories about Tamoxifen because people tend to come on here to chat/get advice if they have a problem. However, many people get on ok with Tamoxifen. Touch wood, so far I have been ok - some hot flushes, but that could have been a result of now being menopausal. If you are concerned then you should speak to your oncologist, it’s not at all silly - I asked many questions.

 

One day I just took the plunge and took a tablet. I keep telling myself that the benefits outweigh the side effects. Please feel free to ask me any further questions if you think I might be able to help.

Best wishes to you

Evie xx

 

Highlighted
Member

Reluctant to take Tamoxifen

Is anyone else reluctant to start Tamoxifen? I've had surgery and radiotherapy, I had a strongly positive oestorgen and progesterone tumour, I'm pre menopausal at 46. I'm fearful of the side effects of Tamoxifen, everyday I say I will start it tmrw...each day I havent. 

Is anyone else in a similar boat or am I just being over anxious re side effects? I know I should talk to my oncologist but I keep puting that off to as I'm feel I'm just  being silly. It's getting me down 😞